Guidelines for Atelvia dosing call for one 35-mg tablet to be taken once a week, after breakfast. You need to remain in an upright position for at least 30 minutes after taking a dose and should swallow the tablet whole with water. These and other precautions help ensure that the drug does not irritate your esophagus.
An Introduction to Dosing With AtelviaThere is only one standard dosage for Atelvia™ (risedronate delayed-release), regardless of your age or weight. As is always the case, do not adjust your dose unless your healthcare provider specifically tells you to do so.
Atelvia Dosage for Postmenopausal OsteoporosisThe recommended dosage for treating postmenopausal osteoporosis is one Atelvia 35 mg tablet, taken once a week right after breakfast. Choose a day that is convenient and easy to remember, and stick with that day each week.
General Information on Taking AtelviaConsiderations to keep in mind during treatment with Atelvia include the following:
- The medication comes in the form of a delayed-release tablet. It is taken once a week, just after breakfast.
- Do not take an Atelvia dosage on an empty stomach, as this greatly increases the chance of stomach pain (abdominal pain).
- Swallow the tablets whole with at least four ounces of water while sitting or standing upright. Do not lie down for 30 minutes after taking a dose of this medication. The tablets should not be chewed, broken, or sucked on. These precautions are necessary to prevent the drug from irritating your esophagus.
- You need to make sure you get enough calcium and vitamin D while taking the medication, as it cannot build bone without these substances. However, these supplements should be taken at different times of the day, at least on the days that you take Atelvia.
- For the medication to work properly, it must be taken as prescribed. It will not work if you stop taking it.
- If you are unsure about anything related to dosing with Atelvia, talk with your doctor, nurse, or pharmacist. Do not stop taking the drug without first discussing it with your healthcare provider.